Alert archive / New Hampshire / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 2, 2008, 4:51 PM EDT for Coos County, New Hampshire; Oxford County, Maine. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 2, 2008, 6:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Oxford County, ME, Coos County, NH
The radar
The Portland,ME radar (KGYX), 84 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 022051 FFWGYX MEC017-NHC007-022245- /O.NEW.KGYX.FF.W.0001.080702T2051Z-080702T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 451 PM EDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN OXFORD COUNTY IN WESTERN MAINE... SOUTHEASTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE... * UNTIL 645 PM EDT * AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR GILEAD...OR ABOUT 9 MILES WEST OF BETHEL. THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE SAME AREAS OF WESTERN OXFORD AND SOUTHEASTERN COOS COUNTY LATE THIS AFTERNOON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS. FLOODING OF ROADS ARE LIKELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IN ADDITION TO THE HEAVY RAIN THESE THUNDERSTORMS ARE PRODUCING FREQUENT LIGHTNING STRIKES AND MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4455 7096 4442 7079 4430 7099 4444 7115 TIME...MOT...LOC 2048Z 231DEG 6KT 4442 7097 $$ SJC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 4:34 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 2, 4:34 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 434 PM EDT WED JUL 2 2008 .SYNOPSIS... UPPER TROUGH SWINGS EAST OF THE REGION THIS EVENING WITH SOUTHWEST FLOW ESTABLISHING ITSELF OVERNIGHT THROUGH THURSDAY NIGHT. SEVERAL CONTINUING WEAK UPPER TROUGHS MOVE THROUGH THE WEEKEND. FINALLY LARGE HIGH OFF SOUTHEASTERN US COAST ESTABLISHES A BROADER SOUTHWESTERLY FLOW LATER SUNDAY INTO MONDAY WITH A SHORT WAVE MOVING THROUGH THE LOW MONDAY NIGHT. AT THE SURFACE...MODERATE TO SHARP COLD FRONT PUSHES THRU THE REGION THURSDAY AFTERNOON. FRONT STALLS ALONG THE COAST THURSDAY NIGHT WITH A RIPPLE OF LOW PRESSURE MOVING UP ALONG THE FRONT. BOUNDARY SLOWLY DISSOLVES INTO EARLY SATURDAY AT WHICH TIME SOUTHWESTERLY FLOW BEGINS TO IMPORT ANOTHER WARMER MORE HUMID AIR MASS FOR LATE WEEKEND INTO MID-WORKWEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... QUICK UPDATE TO ADD TSTMS WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAIN THROUGH EARLY THIS EVENING. PREVIOUS DISCUSSION... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER SOUTHERN NEW HAMPSHIRE...SLOWLY MOVING NORTHEASTWARD. ISOLATED CONVECTION DEVELOPING ALONG A BOUNDARY OVER INTERIOR MOUNTAIN AREAS OF NEW HAMPSHIRE AND MAINE AND APPEARS TO BE THE FOCUS THERE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... ANY REMAINING SCATTERED CONVECTION WILL BE DIURNAL AND DIE OFF BY EVENING. OVERNIGHT...PATCHY FOG WILL ONCE AGAIN DEVELOP OVER THE REGION. THURSDAY...COLD FRONT ADVANCES AND WILL MOVE ACROSS THE AREA DURING THE EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SKIES WILL BE MOSTLY SUNNY IN THE MORNING WITH INCREASING CLOUDS DURING THE AFTERNOON. CONVECTION ON THURSDAY...SPC STILL HAS ENTIRE CWA IN SLIGHT RISK OF SEVERE STORMS FOR THURSDAY AFTERNOON INTO THE EVENING. HAVE INCLUDED SMALL HAIL AND GUSTY WINDS IN THE FORECASTS BY 18Z. TAKING A LOOK AT THE FORECAST SOUNDINGS...0-4KM SHEAR IS UP NEAR 40KT AND DCAPES AROUND 1000 J/KG. OVERALL...CONDITIONS LOOK FAVORABLE FOR ISOLATED SEVERE STORMS AHEAD OF THE FRONT AND POSSIBLY SOME DECENT ORGANIZATION OR LINE SEGMENTS. WEAK MID LEVEL LAPSE RATES MAY BE A LIMITING FACTOR TOMORROW. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... TIMING OF MULTIPLE WEAK UPPER TROUGHS WILL KEEPS SOME DEGREE OF INSTABILITY INTO THE EARLY WEEKEND WITH A CONTINUED CHANCE OF POSSIBLE AFTERNOON CONVECTION. SUNDAY LOOKS TO BE THE BEST DAY OF THE UPCOMING HOLIDAY WEEKEND WITH AN INCREASING WARMER/MORE HUM DID AIR MASS AGAIN INVADING THE FORECAST AREA WITH DEWPOINTS INTO THE MID 60S LATER SUNDAY INTO MIDWEEK. CONTINUED CHANCE OF DIURNALLY INDUCED AIRMASS THUNDERSTORMS...AND MOSTLY LIKELY SOME DEGREE OF OVERNIGHT FOG. USED GMOS GUIDANCE FOR TEMPERATURES/POPS/WINDS. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... SHORT TERM...ISOLD TO SCT STRONG TO SEVERE TSTMS POPPING UP ACROSS THE FA AT THIS TIME. SLGT CHC THAT TAF SITES COULD SEE A STRONG TSTM BUT NOT HIGH ENOUGH OF A CHC TO PUT IT INTO THE TAF UNTIL STRONG TSTMS BECOME IMMINENT. PREVIOUS DISCUSSION... MAINLY VFR CONDITIONS THROUGH THE EVENING...THEN LOWERING VISIBILITIES IN FOG OVERNIGHT. VFR DURING THE DAY...GOING TO MVFR AND IFR IN THUNDERSTORMS AFTER 18Z. LONG TERM...INTO THE EARLY WEEKEND...MOSTLY VFR EXCEPT MVFR IN ANY AFTERNOON CONVECTION. LATER SUNDAY INTO MID WORKWEEK DAYTIME VFR/MVFR IN ANY CONVECTION AND OVERNIGHT MVFR/IFR IN SOME DEGREE OF FOG. && .MARINE... SHORT TERM...QUICK UPDATE TO ADD TSTMS THROUGH EARLY THIS EVENING. PREVIOUS DISCUSSION... WITH SOUTHWESTERLY WINDS AHEAD OF COLD FRONTAL PASSAGE...WAVES 4-7FT THURSDAY. LONG TERM...SCAS POSSIBLE THURSDAY NIGHT FOR SEAS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 2, 6:18 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 618 AM EDT WED JUL 2 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-031030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 618 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. ANZ150>154-031030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 618 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 2, 2:32 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG WINDHAM 42.80N 71.30W
07/02/2008 ROCKINGHAM NH LAW ENFORCEMENT
WIRES AND BRANCHES DOWN.
&&
MCSpecial weather statement, Jul 2, 2:39 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 239 PM EDT WED JUL 2 2008 MEZ007-NHZ002-021930- NORTHERN OXFORD-SOUTHERN COOS- 239 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY THROUGH 330 PM EDT... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF SHELBURNE...OR ABOUT 6 MILES SOUTHEAST OF BERLIN...MOVING NORTHEAST AT 23 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHELBURNE... GORHAM...GRAFTON NOTCH STATE PARK AND UPTON THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Special weather statement, Jul 2, 3:09 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 309 PM EDT WED JUL 2 2008 MEZ023-NHZ010-014-022000- COASTAL ROCKINGHAM-COASTAL YORK-STRAFFORD- 309 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF NORTH HAMPTON...OR ABOUT 4 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 18 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND RYE HARBOR STATE PARK...NORTH HAMPTON STATE PARK...RYE...NORTH HAMPTON...GREENLAND...GREAT BAY NATIONAL WILDLIFE REFUGE... NEWINGTON...PORTSMOUTH...KITTERY POINT AND KITTERY THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. ES
Special weather statement, Jul 2, 3:29 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 329 PM EDT WED JUL 2 2008 NHZ008-009-022000- BELKNAP-MERRIMACK- 329 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND MERRIMACK COUNTY THROUGH 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF CONCORD... MOVING NORTHEAST AT 33 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH PEMBROKE...SUNCOOK...PEMBROKE... HOOKSETT...DUNBARTON...CONCORD...BOW...ALLENSTOWN...EPSOM AND CHICHESTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Special weather statement, Jul 2, 3:59 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 359 PM EDT WED JUL 2 2008 NHZ006-008-009-022045- BELKNAP-MERRIMACK-SOUTHERN CARROLL- 359 PM EDT WED JUL 2 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY AND SOUTHERN CARROLL COUNTY THROUGH 445 PM EDT... AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF GILMANTON...OR ABOUT 7 MILES SOUTHEAST OF LACONIA...MOVING NORTH AT 23 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CENTER BARNSTEAD...ALTON BAY...GILMANTON...BELMONT... BARNSTEAD...ALTON...LACONIA...GILFORD...EAST ALTON AND ELLACOYA STATE PARK THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... HEAVY DOWNPOURS... CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. ES
Local storm report, Jul 2, 4:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
434 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL LACONIA 43.53N 71.47W
07/02/2008 E0.75 INCH BELKNAP NH LAW ENFORCEMENT
&&
POHLThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 33 min |
| Jul 2, 3:01 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 44 min |
| Jul 2, 3:49 PM EDT | Areal Flood Advisory | GYX | Coos | 3 hr |
| Jul 2, 4:08 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 37 min |
| Jul 2, 4:28 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll | 32 min |
| Jul 2, 5:08 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Merrimack | 22 min |
| Jul 2, 5:39 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll | 96 min |
| Jul 2, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 40 min |
| Jul 2, 5:03 PM EDT | Areal Flood Advisory | GYX | Franklin | 3 hr |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 38 min |
| Jul 2, 5:21 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 3 hr |
| Jul 2, 6:16 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 44 min |
| Jul 2, 6:19 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 26 min |
| Jul 2, 6:31 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 44 min |
| Jul 2, 6:35 PM EDT | Flash Flood Warning | GYX | Franklin | 3 hr |
| Jul 2, 7:01 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2008Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.